Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 97, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 27, 2011, 8:09 PM EDT for Appomattox County, Buckingham County, Campbell County, Virginia. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2011, 8:09 PM EDT (00:09 UTC)
- Expired
- Apr 27, 2011, 9:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Appomattox County, VA, Buckingham County, VA, Campbell County, VA
The radar
The Norfolk radar (KAKQ), 149 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 6:15 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
642
WUUS51 KRNK 280009
SVRRNK
VAC011-029-031-280115-
/O.NEW.KRNK.SV.W.0097.110428T0009Z-110428T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
809 PM EDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA
BUCKINGHAM COUNTY IN CENTRAL VIRGINIA
APPOMATTOX COUNTY IN CENTRAL VIRGINIA
* UNTIL 915 PM EDT.
* AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MIKE...OR 6 MILES NORTHWEST OF RED HOUSE...AND MOVING NORTHEAST AT
45 MPH.
* LOCATIONS IMPACTED INCLUDE...
EVERGREEN...
APPOMATTOX NATIONAL HISTORIC PARK...
TOGA...
BUCKINGHAM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3761 7826 3736 7858 3737 7859 3735 7859
3722 7876 3723 7878 3720 7882 3716 7885
3725 7899 3776 7858 3776 7851 3780 7849
3774 7842 3774 7836 3769 7824
TIME...MOT...LOC 0009Z 220DEG 37KT 3728 7885
$$
162 follow-up statements
399
WWUS51 KRNK 280042
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
842 PM EDT WED APR 27 2011
VAC031-280052-
/O.CAN.KRNK.SV.W.0097.000000T0000Z-110428T0115Z/
CAMPBELL VA-
842 PM EDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CAMPBELL COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
100 AM EDT THURSDAY MORNING FOR SOUTHWEST VIRGINIA.
&&
LAT...LON 3761 7826 3738 7861 3746 7877 3776 7858
3776 7851 3780 7849 3774 7842 3774 7836
3769 7824
TIME...MOT...LOC 0042Z 220DEG 37KT 3754 7857
$$
VAC011-029-280115-
/O.CON.KRNK.SV.W.0097.000000T0000Z-110428T0115Z/
BUCKINGHAM VA-APPOMATTOX VA-
842 PM EDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR EASTERN APPOMATTOX AND BUCKINGHAM COUNTIES...
AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TOGA...OR 8 MILES WEST OF DILLWYN...MOVING NORTHEAST AT
45 MPH.
LOCATIONS IMPACTED INCLUDE...
TOGA...
BUCKINGHAM...
CENTENARY...
GOLD HILL...
NEW CANTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3761 7826 3738 7861 3746 7877 3776 7858
3776 7851 3780 7849 3774 7842 3774 7836
3769 7824
TIME...MOT...LOC 0042Z 220DEG 37KT 3754 7857
$$
16440
WWUS51 KRNK 280115
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
915 PM EDT WED APR 27 2011
VAC011-029-280125-
/O.EXP.KRNK.SV.W.0097.000000T0000Z-110428T0115Z/
BUCKINGHAM VA-APPOMATTOX VA-
915 PM EDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN APPOMATTOX AND
BUCKINGHAM COUNTIES EXPIRES AT 915 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3761 7826 3738 7861 3746 7877 3776 7858
3776 7851 3780 7849 3774 7842 3774 7836
3769 7824
TIME...MOT...LOC 0042Z 220DEG 37KT 3754 7857
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 7:52 PM EDT, 17 minutes earlier.
Area forecast discussion, Apr 27, 7:52 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 752 PM EDT WED APR 27 2011 .SYNOPSIS... A MOIST SOUTHERLY FLOW OF AIR WILL PERSIST ACROSS THE REGION THIS EVENING AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE WEST. THIS SLOW MOVING FRONT WILL CROSS THE MID ATLANTIC REGION LATE TONIGHT INTO THURSDAY MORNING. COOLER HIGH PRESSURE WILL BUILD INTO THE AREA THURSDAY NIGHT AND FRIDAY. && .NEAR TERM /THROUGH THURSDAY NIGHT/... TORNADO WATCH 240 IS BEING EXPANDED TO INCLUDE THE REMAINDER OF OF OUR FORECAST AREA MINUS THE TWO COUNTIES IN TORNADO WATCH 239. PREVIOUS DISCUSSION... UPDATE TO INCREASE CHANCES OF SHOWERS AND STORMS EAST OF THE BLUE RIDGE THIS EVENING. COVERAGE BASED UPON CURRENT LOCATION ON KFCX RADAR AND EXPECTED TRENDS THROUGH THE EVENING. HAVE ALSO TWEAKED HOURLY TEMPERATURE...DEW POINT AND WIND GRIDS THROUGH THE NEXT FEW HOURS. TEXT ZFP PRODUCT WILL NOW REFLECT TORNADO WATCH FOR TAZEWELL AND SMYTH COUNTIES. THE VIGOROUS STORM SYSTEM THAT HAS BEEN HAMMERING THE SOUTHERN MISSISSIPPI VALLEY THE LAST FEW DAYS WILL HEAD TO THE EAST COAST TONIGHT AND THURSDAY. THE TIMING OF THE SQUALL LINE PASSING OVER THE AREA IS AS FOLLOWS...BLUEFIELD/RICHLANDS 11P-03A...GREENBRIER/NEW RIVER VALLEY SOUTH INTO THE NORTH CAROLINA HIGHLANDS 01A-05A. THIS LINE MAY SLOW DOWN AS IT MOVES TO THE BLUE RIDGE BETWEEN 04A-8A THURSDAY...THEN TRACKS TO THE FOOTHILLS (5A-8A) AND EVENTUALLY THE PIEDMONT (6A-10A). BY 1PM THURSDAY...THIS LINE OF SHOWERS WILL BE EXITING RNK CWA. AFTERNOON CONVECTION HAS HELPED DECREASE INSTABILITIES AND REMOVE SOME STORM ENERGY FROM THE AREA. LIKELY TO SEE A LULL IN CONVECTION INTO THIS EVENING. STARTING THIS EVENING THE SQUALL LINE WITH BOW ECHOES SHOULD PRODUCE WIDESPREAD WIND DAMAGE. LARGE HAIL AND TORNADOES ARE POSSIBLE WITH ANY ROTATING STORM. PWATS 1.00-1.25 TO PRODUCE HEAVY DOWNPOURS OVERNIGHT AND INTO THURSDAY MORNING. LOCALIZE FLASH FLOODING ALWAYS A THREAT. WIDESPREAD FLASH FLOODING IS POSSIBLE IF SQUALL LINE BECOMES ALMOST STATIONARY. AT THIS POINT THINK LINE WILL BE MOVING FAIRLY QUICKLY TO NOT ISSUE FLASH FLOOD WATCH. PRESSURE RISES BEHIND THE FRONT WILL BE STRONG WITH BREEZY AND GUSTY CONDITIONS. SATURATED GROUND AND GUSTY POST-FRONTAL WINDS COULD DOWN TREES/POWER LINES FROM NON-THUNDERSTORM WINDS. TEMPERATURES AGAIN WILL BE MUGGY UNTIL THE FRONT PASSES TO THE EAST THURSDAY AFTERNOON. SEASONAL TEMPERATURES AND DRIER CONDITION EXPECTED THURSDAY AFTERNOON. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... LONG WAVE TROF MOVES EAST OF THE FORECAST AREA BY LATE FRIDAY. HAVE DEEP NORTHWEST FLOW ON THURSDAY NIGHT AND FRIDAY AND ENOUGH LOW LEVEL MOISTURE TO KEEP A CHANCE OF SHOWERS IN THE WESTERN UPSLOPE AREAS THROUGH FRIDAY. 500 MB HEIGHTS START RISING ON FRIDAY NIGHT AND SATURDAY. AT THE SURFACE HIGH PRESSURE WILL BE CENTERED OVER VIRGINIA AND NORTH CAROLINA BY SATURDAY MORNING. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... UPPER RODGE CONTINUES INTO THE SOUTHEAST UNITED STATES ON SATURDAY NIGHT AND SUNDAY. THE SURFACE HIGH MOVES OFFSHORE SATURDAY NIGHT AND SUNDAY WITH DEEP SOUTHWEST WINDS DEVELOPING BY MONDAY. MODELS ARE DIFFERENT WITH THE TIMING AND INTENSITY OF THE NEXT APPROACHING TROF WITH THE OPERATIONAL ECMWF SHOWING A CLOSED 500MB LOW AND THE OPERATIONAL GFS BEING FASTER THAN MOST OF THE OTHER GUIDANCE. HPC GUIDANCE IS A COMPROMISE BETWEEN THE TWO AND HAVE WEIGHTED HEAVILY TOWARD HPC GRIDS FOR THE EXTENDED. THIS PUTS THE BEST PROBABILITY ON RAIN ON MONDAY NIGHT AND TUESDAY. WILL KEEP WEDNESDAY BEHIND THE FRONT DRY. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... TONIGHT INTO THURSDAY THE SURFACE COLD FRONT WILL CROSS THE AREA WITH A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS. LOW LEVEL JET IS PROGGED TO INCREASE TO 50 TO 60 KTS AT 850 MB JUST IN ADVANCE OF THE FRONT. TIMING OF JUST HOW FAST THE LINE OF CONVECTION WILL MOVE THROUGH THE REGION WITH A CONSENSUS OF JUST AFTER MIDNIGHT KBLF/KLWB TO THE EARLY MORNING HOURS KBCB/KROA TO AROUND DAYBREAK OR SLIGHTLY LATER OUT EAST. THEREFORE INCLUDED A PREVAILING TSRA MENTION AT ALL BUT THE EASTERN SITES. HOWEVER INCLUDING A VCSH/CB MENTION FOR KLYH/KDAN FOR LATE TONIGHT IN CASE TIMING IS A BIT FASTER. THE LINE OF SHRA/TSRA MAY NOT EXIT THE EAST UNTIL MID MORNING THU FOLLOWED BY HIGH PRESSURE ACROSS THE AREA THURSDAY AFTERNOON INTO FRIDAY. HOWEVER WITH THE PARENT UPPER TROUGH STILL OVERHEAD...LOOKING AT VFR CONDITIONS WITH ISOLATED TO SCATTERED STEEP LAPSE RATE SHOWERS. HIGH PRESSURE AND HIGHER HEIGHTS SHOULD FINALLY ENSURE OVERALL VFR CONDITIONS FOR THE WEEKEND. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR VAZ007-009-010. NC...NONE. WV...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR WVZ042. && SYNOPSIS...JH NEAR TERM...DS/RCS SHORT TERM...AMS LONG TERM...AMS AVIATION...DS/RCS
Hazardous weather outlook, Apr 27, 7:58 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 758 PM EDT WED APR 27 2011 NCZ003-004-019-020-VAZ032>035-043-290000- SURRY-STOKES-WILKES-YADKIN-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- 758 PM EDT WED APR 27 2011 ...TORNADO WATCH 240 IN EFFECT UNTIL 2 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER EVENTS. NCZ001-002-018-VAZ011>018-022-WVZ043>045-290000- ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ROANOKE-SUMMERS-MONROE-GREENBRIER- 758 PM EDT WED APR 27 2011 ...TORNADO WATCH 240 IN EFFECT UNTIL 2 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER EVENTS. VAZ010-WVZ042-290000- BLAND-MERCER- 758 PM EDT WED APR 27 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 240 IN EFFECT UNTIL 2 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER EVENTS. VAZ007-009-290000- TAZEWELL-SMYTH- 758 PM EDT WED APR 27 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 239 IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER EVENTS. NCZ005-006-VAZ044>047-058-059-290000- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 758 PM EDT WED APR 27 2011 ...TORNADO WATCH 240 IN EFFECT UNTIL 2 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER EVENTS. VAZ019-020-023-024-290000- ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE- 758 PM EDT WED APR 27 2011 ...TORNADO WATCH 240 IN EFFECT UNTIL 2 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER EVENTS.
In the hours before
Local storm report, Apr 27, 6:45 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
645 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL CONCORD 37.35N 78.98W
04/27/2011 E1.25 INCH CAMPBELL VA PUBLIC
&&
EVENT NUMBER RNK1100137
WERTLocal storm report, Apr 27, 7:06 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
706 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL AXTON 36.67N 79.72W
04/27/2011 E1.75 INCH HENRY VA LAW ENFORCEMENT
&&
EVENT NUMBER RNK1100138
WERTLocal storm report, Apr 27, 7:34 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
734 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 3 ESE SWANSONVILLE 36.72N 79.54W
04/27/2011 E1.00 INCH PITTSYLVANIA VA TRAINED SPOTTER
AT 541 WHITMELL SCHOOL ROAD
&&
EVENT NUMBER RNK1100139
WERTLocal storm report, Apr 27, 7:36 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
736 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL DRY FORK 36.75N 79.42W
04/27/2011 E2.00 INCH PITTSYLVANIA VA PUBLIC
&&
EVENT NUMBER RNK1100140
WERTLocal storm report, Apr 27, 7:37 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
737 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL CHATHAM 36.82N 79.40W
04/27/2011 E1.00 INCH PITTSYLVANIA VA PUBLIC
&&
EVENT NUMBER RNK1100141
WERTLocal storm report, Apr 27, 7:51 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
751 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 1 NNE TOWER HILL 37.51N 78.78W
04/27/2011 E1.00 INCH APPOMATTOX VA PUBLIC
APPROXIMATELY SIX TREES AND NUMEROUS LARGE TREE LIMBS
DOWN
0650 PM TSTM WND DMG 1 NNE TOWER HILL 37.51N 78.78W
04/27/2011 APPOMATTOX VA PUBLIC
APPROXIMATELY SIX TREES AND NUMEROUS LARGE TREE LIMBS
DOWN
&&
EVENT NUMBER RNK1100142
EVENT NUMBER RNK1100143
WERTThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:01 PM EDT | Tornado Warning | RNK | Halifax, Pittsylvania, City of Danville | 44 min |
| Apr 27, 8:32 PM EDT | Tornado Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 43 min |
| Apr 27, 8:45 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 45 min |
| Apr 27, 9:06 PM EDT | Flash Flood Watch | RNK | Alleghany, Amherst, Bath, Bedford, Bland, Botetourt and 21 more | 13 hr |
| Apr 27, 9:11 PM EDT | Tornado Warning | RNK | Charlotte, Halifax | 34 min |
| Apr 27, 10:12 PM EDT | Tornado Warning | RNK | Bland, Smyth, Tazewell | 48 min |
| Apr 27, 10:26 PM EDT | Tornado Warning | RNK | Bland, Smyth, Tazewell, Wythe | 49 min |
| Apr 27, 10:39 PM EDT | Flash Flood Warning | RNK | Bland, Smyth, Tazewell | 6 hr |
| Apr 27, 11:09 PM EDT | Tornado Warning | RNK | Bland, Giles, Tazewell | 51 min |
| Apr 27, 11:12 PM EDT | Tornado Warning | RNK | Bland, Grayson, Smyth, Tazewell, Wythe | 48 min |
| Apr 27, 11:19 PM EDT | Flash Flood Warning | RNK | Carroll, Giles, Grayson, Montgomery, Pulaski, Wythe and 2 more | 6 hr |
| Apr 27, 11:53 PM EDT | Tornado Warning | RNK | Bland, Giles, Montgomery, Pulaski, Tazewell, Wythe | 52 min |
| Apr 27, 11:56 PM EDT | Tornado Warning | RNK | Alleghany, City of Covington | 49 min |
| Apr 28, 12:01 AM EDT | Tornado Warning | RNK | Bland, Carroll, Grayson, Smyth, Wythe | 44 min |
| Apr 28, 12:40 AM EDT | Tornado Warning | RNK | Bath | 35 min |
| Apr 28, 12:45 AM EDT | Tornado Warning | RNK | Bland, Giles, Montgomery, Pulaski, Wythe, City of Radford | 45 min |
| Apr 28, 12:48 AM EDT | Flash Flood Warning | RNK | Alleghany, Bath, Craig, Giles, City of Covington | 6 hr |
| Apr 28, 1:03 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Rockbridge, City of Covington | 57 min |
| Apr 28, 1:12 AM EDT | Tornado Warning | RNK | Bland, Smyth, Tazewell, Wythe | 33 min |
| Apr 28, 1:19 AM EDT | Tornado Warning | RNK | Craig, Giles, Montgomery, Roanoke | 26 min |
| Apr 28, 1:20 AM EDT | Tornado Warning | RNK | Bland, Smyth, Tazewell, Wythe | 25 min |
| Apr 28, 1:28 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Rockbridge, City of Lexington | 21 min |
| Apr 28, 1:34 AM EDT | Tornado Warning | RNK | Alleghany, Bath, Botetourt, Rockbridge, City of Lexington | 41 min |
| Apr 28, 1:39 AM EDT | Flash Flood Warning | RNK | Bland | 3 hr |
| Apr 28, 1:43 AM EDT | Tornado Warning | RNK | Alleghany, Botetourt, Craig, Montgomery | 19 min |
| Apr 28, 1:47 AM EDT | Tornado Warning | RNK | Bland, Giles, Tazewell, Wythe | 9 min |
| Apr 28, 2:17 AM EDT | Tornado Warning | RNK | Craig, Giles | 28 min |
| Apr 28, 3:22 AM EDT | Flash Flood Warning | RNK | Alleghany, Botetourt, Craig, Franklin, Montgomery, Roanoke and 2 more | 4 hr |
| Apr 28, 4:17 AM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania, City of Danville | 30 min |
| Apr 28, 5:32 AM EDT | Flash Flood Warning | RNK | Carroll, Floyd, Grayson, Montgomery, City of Galax | 3 hr |
| Apr 28, 5:51 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Patrick | 54 min |
| Apr 28, 6:40 AM EDT | Special Weather Statement | RNK | Amherst, Appomattox, Bedford, Buckingham, Campbell, City of Buena Vista and 1 more | 65 min |
| Apr 28, 6:46 AM EDT | Special Weather Statement | RNK | Patrick | 29 min |
| Apr 28, 6:47 AM EDT | Areal Flood Warning | RNK | Alleghany, Bath, Craig, City of Covington | 6 hr |
| Apr 28, 6:48 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Henry, Patrick | 24 min |
| Apr 28, 7:13 AM EDT | Special Weather Statement | RNK | Patrick | 32 min |
| Apr 28, 7:44 AM EDT | Special Weather Statement | RNK | Appomattox, Bedford, Buckingham, City of Lynchburg | 76 min |
| Apr 28, 7:48 AM EDT | Special Weather Statement | RNK | Campbell | 72 min |
| Apr 28, 8:09 AM EDT | Areal Flood Warning | RNK | Alleghany, Botetourt, Craig | 10 hr |
| Apr 28, 8:56 AM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, Campbell, Charlotte, City of Lynchburg | 64 min |
| Apr 28, 10:06 AM EDT | Special Weather Statement | RNK | Halifax | 39 min |
| Apr 28, 12:38 PM EDT | Special Weather Statement | RNK | City of Danville | 52 min |
| Apr 28, 12:44 PM EDT | Areal Flood Warning | RNK | Bath | 6 hr |
| Apr 28, 6:33 PM EDT | Areal Flood Warning | RNK | Alleghany, Botetourt, Craig | 6 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.